Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 121, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 18, 2015, 12:39 AM CDT for 4 counties in Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 12:39 AM CDT (05:39 UTC)
- Expired
- May 18, 2015, 1:20 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 12:40 AM CDT | TSTM WND DMG | 2 Nw Terry, MS | A COUPLE TREES DOWN...LARGE OAK ACROSS LEBANON PINEGROVE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS54 KJAN 180539
SVRJAN
MSC029-049-121-127-180630-
/O.NEW.KJAN.SV.W.0121.150518T0539Z-150518T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1239 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 130 AM CDT
* AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITES...OR
7 MILES EAST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HARRISVILLE AROUND 1245 AM CDT.
FLORENCE AROUND 1250 AM CDT.
STAR...PINEY WOODS AND MONTEREY AROUND 1255 AM CDT.
CATO AROUND 105 AM CDT.
JOHNS AROUND 110 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PUCKETT...BRAXTON...D'LO AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3212 9037 3234 8990 3207 8973 3205 8973
3205 8972 3204 8971 3185 9022
TIME...MOT...LOC 0539Z 239DEG 42KT 3202 9023
HAIL...<.75IN
WIND...60MPH
$$
221 follow-up statement
678
WWUS54 KJAN 180620
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT MON MAY 18 2015
MSC029-049-121-127-180629-
/O.CAN.KJAN.SV.W.0121.000000T0000Z-150518T0630Z/
COPIAH MS-RANKIN MS-SIMPSON MS-HINDS MS-
120 AM CDT MON MAY 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH...SOUTHERN
RANKIN...NORTHWESTERN SIMPSON AND SOUTHEASTERN HINDS COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3212 9037 3234 8990 3207 8973 3205 8973
3205 8972 3204 8971 3185 9022
TIME...MOT...LOC 0617Z 239DEG 42KT 3227 8975
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:11 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 17, 10:11 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1011 PM CDT SUN MAY 17 2015 .UPDATE...A WEAK MCV MOVING INTO SOUTHWEST MISSISSIPPI LOOKS TO HELP PROLONG CONVECTION THIS EVENING. THIS MCV IS EXPECTED TO TRACK EAST NEAR THE HIGHWAY 84 CORRIDOR AND TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS THAT MAY SPREAD ACROSS EAST MISSISSIPPI BEFORE DISSIPATING. HAVE INCREASED POPS OVER THE CENTRAL AND EASTERN PORTIONS OF THE AREA THROUGH THE EARLY MORNING HOURS. THE CONVECTION HAS KNOCKED TEMPERATURES DOWN TO FORECAST LOWS AND MORE OF OUR CWA SHOULD GET RAIN COOLED OVER THE NEXT SEVERAL HOURS. HAVE LOWERED FORECAST MINIMUM TEMPERATURES OVER MOST OF THE AREA. /22/ && .AVIATION...AN AREA OF TSTMS OVER THE WESTERN PORTIONS OF MS WILL SPREAD EAST INTO CNTRL MS AND STEADILY WEAKEN. THE ACTIVITY MAY DISSIPATE BEFORE REACHING GTR-MEI-HBG BUT WL AFFECT TAF SITES ALONG AND WEST OF I-55. ADDITIONAL STORM DEVELOPMENT MAY AFFECT GLH TOWARD 12Z. OTHERWISE...EXPECT ANOTHER ROUND OF IFR/MVFR STRATUS EARLY MONDAY MORNING...WHICH WILL LIFT TO VFR LEVELS BY AFTERNOON. SCT TO NUMEROUS AFTN AND EVNG TSTMS ARE EXPECTED MON. && .PREV DISCUSSION... /ISSUED 347 PM CDT SUN MAY 17 2015/ DISCUSSION...SEMI-ACTIVE WEATHER GOING ON IN THE CWA THIS AFTERNOON. CONVECTION HAS REFIRED ALONG OUTFLOW FROM OVERNIGHT AR STORMS OVER THE MS DELTA REGION. THOUGH VERTICAL TOTALS ONLY IN THE MID 20S...DCAPES IN THIS AREA REMAIN AROUND 1000 J/KG ALONG WITH SOME 0-3KM HELICITY. HAVE SEEN SOME ROTATION IN THOSE ACTIVE STORMS AND ISSUED A FEW WARNINGS. EXPECT CONVECTION TO CONTINUE INTO THE EVENING THEN WIND DOWN TOWARD MIDNIGHT. TRANSITIONING MID LEVEL FLOW PATTERN LOOKS TO KEEP RAIN CHANCES UP THROUGH TUESDAY. WV AND MODEL DATA INDICATING STRONG MID LEVEL SYSTEM OVER THE PLAINS LIFTING RAPIDLY OUT NOW TO THE NE INTO THE PERSISTENT RIDGE OVER THE EAST COAST. THIS WILL HELP BREAK THE RIDGE DOWN OVER THE EAST ALLOWING THE RIDGE AXIS TO MIGRATE TO THE GULF OF MEXICO. THIS ADJUSTMENT TO THE RIDGE AXIS WILL PUT THE CWA IN A WESTERLY FLOW REGIME WITH NUMEROUS SHORTWAVES EMBEDDED IN THE FLOW. IT WILL ALSO ALLOW A WEAK COLD FRONT TO PUSH THROUGH N MS MONDAY NIGHT AND HANGING UP OVER CENTRAL SECTIONS TUESDAY. MODELS INDICATING MORE MCS TYPE DEVELOPMENT TONIGHT OVER AR/LA AFTER MIDNIGHT THAT LOOKS TO IMPACT NW PORTIONS OF THE CWA. COLD POOL DRIVEN CONVECTION WILL CONTINUE TO TRAVERSE THE AREA DURING THE DAY MONDAY. NOT LOOKING FOR ANY WIDESPREAD SEVERE WITH THIS EVENT AS AMBIENT SHEAR REMAINS WEAK...DCAPES REMAIN LOW AND VERTICAL TOTALS ONLY AS HIGH AS THE MID 20S. NOT GOING TO RULE OUT A FEW LOCALLY SEVERE STORMS THOUGH. ON TUESDAY AS THE FRONT MOVES INTO CENTRAL SECTIONS DURING PEAK HEATING AND WEAK SHORTWAVES CONTINUE OVERHEAD...EXPECT WIDESPREAD CONVECTION TO DEVELOP. WHILE SHEAR WILL REMAIN WEAK WITH MID 20S VERTICAL TOTALS...DCAPES UP AROUND 1200 J/KG AHEAD OF THE BOUNDARY MAY ALLOW FOR SOME SEVERE WIND POSSIBILITIES WITH THE MORE ROBUST STORMS. WILL NOT OUTLOOK IN THE HWO AT THE MOMENT DUE TO TEMPORAL AND SPATIAL UNCERTAINTIES./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 86 69 86 / 62 67 34 47 MERIDIAN 71 86 68 85 / 30 53 28 50 VICKSBURG 71 85 70 86 / 72 72 46 47 HATTIESBURG 72 88 69 87 / 37 49 26 54 NATCHEZ 69 85 70 85 / 74 67 34 51 GREENVILLE 69 82 68 83 / 68 72 40 37 GREENWOOD 69 83 68 84 / 57 71 42 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/26
Hazardous weather outlook, May 17, 7:04 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 704 PM CDT SUN MAY 17 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 190015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 704 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 17, 9:24 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT SUN MAY 17 2015
MSZ047-048-053-054-180300-
WARREN MS-COPIAH MS-HINDS MS-CLAIBORNE MS-
924 PM CDT SUN MAY 17 2015
...STRONG STORMS WILL AFFECT WESTERN COPIAH...NORTHEASTERN
CLAIBORNE...WARREN AND WESTERN HINDS COUNTIES UNTIL 1000 PM CDT...
AT 923 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LE TOURNEAU TO NEAR
HERMANVILLE TO ALLEN...AND MOVING NORTHEAST AT 40 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
VICKSBURG...CARPENTER AND LE TOURNEAU AROUND 930 PM CDT.
REGANTON AROUND 935 PM CDT.
UTICA AND BOVINA AROUND 940 PM CDT.
DENTVILLE AND NEWMAN AROUND 945 PM CDT.
REDWOOD AND FLOWERS AROUND 950 PM CDT.
CRYSTAL SPRINGS...OAK RIDGE AND YOUNGTON AROUND 955 PM CDT.
RAYMOND...EDWARDS...BOLTON AND DRY GROVE AROUND 1000 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3193 9078 3221 9099 3227 9098 3229 9098
3228 9095 3229 9093 3237 9087 3238 9088
3234 9091 3235 9096 3245 9086 3257 9081
3257 9073 3251 9055 3210 9024 3170 9063
3170 9070
TIME...MOT...LOC 0223Z 213DEG 36KT 3224 9094 3198 9075 3176 9068
ECSpecial weather statement, May 17, 9:48 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT SUN MAY 17 2015
ARZ074-075-MSZ018-034-180330-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
948 PM CDT SUN MAY 17 2015
...STRONG STORMS WILL AFFECT EASTERN ASHLEY...CHICOT...SOUTHWESTERN
BOLIVAR AND WESTERN WASHINGTON COUNTIES UNTIL 1030 PM CDT...
AT 947 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF MONTROSE TO 8 MILES
WEST OF GASSOWAY...AND MOVING NORTHEAST AT 25 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LAKE VILLAGE...DERMOTT...EUDORA...AVON...SCOTT...
METCALFE...PORTLAND...MONTROSE...MCMILLAN CORNER...WINTERVILLE...
WAYSIDE...CHICOT JUNCTION AND LAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3376 9108 3372 9107 3372 9113 3370 9115
3366 9109 3366 9105 3313 9091 3302 9150
3339 9161 3339 9146 3353 9145 3356 9140
3356 9135 3352 9135 3353 9133 3352 9125
3356 9124 3359 9114 3362 9113 3367 9123
TIME...MOT...LOC 0247Z 232DEG 22KT 3340 9154 3302 9137
ECSpecial weather statement, May 17, 10:02 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1002 PM CDT SUN MAY 17 2015
MSZ043-047>049-054-180330-
WARREN MS-COPIAH MS-HINDS MS-MADISON MS-RANKIN MS-
1002 PM CDT SUN MAY 17 2015
...A LINE OF STRONG STORMS WILL AFFECT CENTRAL COPIAH...SOUTHWESTERN
RANKIN...SOUTHWESTERN MADISON...NORTHEASTERN WARREN AND HINDS
COUNTIES UNTIL 1030 PM CDT...
AT 1001 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK RIDGE TO NEAR DRY GROVE
TO NEAR CASEYVILLE...AND MOVING NORTHEAST AT 30 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DRY GROVE...OAK RIDGE...YOUNGTON AND FLOWERS AROUND 1005 PM CDT.
TERRY AROUND 1015 PM CDT.
RAYMOND AROUND 1020 PM CDT.
JACKSON...BYRAM AND MARTINSVILLE AROUND 1025 PM CDT.
RICHLAND...HAZLEHURST AND GALLMAN AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3206 9052 3251 9079 3260 9069 3259 9066
3255 9065 3255 9059 3253 9055 3251 9055
3250 9052 3256 9045 3258 9045 3258 9040
3263 9031 3231 9012 3205 9020 3203 9025
3202 9022 3178 9029 3170 9047 3170 9064
TIME...MOT...LOC 0301Z 233DEG 27KT 3249 9070 3210 9047 3171 9060
ECSpecial weather statement, May 17, 10:28 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1028 PM CDT SUN MAY 17 2015
MSZ043-048-049-180415-
HINDS MS-MADISON MS-RANKIN MS-
1028 PM CDT SUN MAY 17 2015
...A LINE OF STRONG STORMS WILL AFFECT WESTERN RANKIN...SOUTHWESTERN
MADISON AND EASTERN HINDS COUNTIES UNTIL 1115 PM CDT...
AT 1028 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROWNSVILLE TO NEAR
JACKSON TO NEAR TERRY...AND MOVING NORTHEAST AT 35 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
POCAHONTAS AROUND 1035 PM CDT.
FLORA AROUND 1040 PM CDT.
RIDGELAND AND ANNANDALE AROUND 1045 PM CDT.
MADISON AND MONTEREY AROUND 1050 PM CDT.
PEARL AND GLUCKSTADT AROUND 1055 PM CDT.
BRANDON...CANTON AND FLOWOOD AROUND 1100 PM CDT.
FANNIN AND WAY AROUND 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3224 9028 3247 9043 3265 9030 3264 9029
3266 9028 3267 9023 3266 9022 3268 9018
3269 9014 3270 9013 3270 9010 3276 9003
3260 8992 3225 8993 3205 9017 3205 9028
TIME...MOT...LOC 0328Z 219DEG 32KT 3245 9036 3228 9025 3208 9025
ECLocal storm report, May 17, 11:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 3 NE NATCHEZ 31.57N 91.35W
05/17/2015 ADAMS MS LAW ENFORCEMENT
TREES AND POWERLINES DOWNED IN THE MORGANTOWN AREA.
DELAYED REPORT.
&&
DLSpecial weather statement, May 18, 12:22 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT MON MAY 18 2015
MSZ048-180600-
HINDS MS-
1222 AM CDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT HINDS COUNTY UNTIL 100 AM CDT...
AT 1221 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR UTICA...OR 17 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT 50
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DRY GROVE AROUND 1235 AM CDT.
RAYMOND AROUND 1240 AM CDT.
JACKSON AND CLINTON AROUND 1245 AM CDT.
BYRAM AROUND 1250 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3223 9073 3226 9073 3226 9072 3227 9072
3228 9071 3230 9070 3243 9026 3206 9026
3206 9072
TIME...MOT...LOC 0521Z 249DEG 43KT 3216 9064
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:11 PM CDT | Special Weather Statement | JAN | Adams | 34 min |
| May 17, 8:30 PM CDT | Special Weather Statement | JAN | Yazoo | 45 min |
| May 17, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| May 17, 9:24 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 36 min |
| May 17, 10:02 PM CDT | Special Weather Statement | JAN | Copiah, Hinds | 28 min |
| May 17, 10:28 PM CDT | Special Weather Statement | JAN | Madison, Rankin | 47 min |
| May 17, 10:58 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 62 min |
| May 17, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 51 min |
| May 18, 12:09 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 36 min |
| May 18, 12:22 AM CDT | Special Weather Statement | JAN | Hinds | 38 min |
| May 18, 3:40 AM CDT | Special Weather Statement | JAN | Warren | 50 min |
| May 18, 3:48 AM CDT | Flash Flood Watch | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 16 more | 11 hr |
| May 18, 4:20 AM CDT | Flash Flood Warning | JAN | Warren | 3 hr |
| May 18, 6:34 AM CDT | Special Weather Statement | JAN | Leflore | 26 min |
| May 18, 7:05 AM CDT | Flash Flood Warning | JAN | Warren | 6 hr |
| May 18, 7:24 AM CDT | Special Weather Statement | JAN | Warren | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.